Alert archive / Nevada / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 4, NWS Elko, NV

July 20, 2014Elko County, Nevada

NWS Elko, NV issued this severe thunderstorm warning at Jul 20, 2014, 2:44 PM PDT for Elko County, Nevada. It was in force for 46 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2014, 2:44 PM PDT (21:44 UTC)
Expired
Jul 20, 2014, 3:30 PM PDT
In force
46 min
Issued by
NWS Elko, NV
Area
Storm-based polygon

County Elko County, NV

The radar

The Elko radar (KLRX), 89 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 3:10 PM PDTTSTM WND DMG1 Se Elko, NV1 FOOT DIAMETER TREE BRANCH FELL ON HOUSE
Jul 20, 3:15 PM PDTTSTM WND GST 572 Ne Elko, NVNWS OFFICE
Jul 20, 3:25 PM PDTTSTM WND DMG2 Ne Elko, NVSHINGLES BLOWN OFF ROOF OF SENIOR CENTER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 9.7 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2014-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2014-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2910 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

077 
WUUS55 KLKN 202144
SVRLKN
NVC007-202230-
/O.NEW.KLKN.SV.W.0004.140720T2144Z-140720T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ELKO NV
244 PM PDT SUN JUL 20 2014

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ELKO COUNTY IN NORTHEAST NEVADA...
  THIS INCLUDES THE CITIES OF...SPRING CREEK...SOUTH FORK...LEE...
  ELKO...

* UNTIL 330 PM PDT

* AT 238 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM SPRING CREEK TO SOUTH FORK TO 7 MILES WEST OF SOUTH FORK TO 15
  MILES SOUTHWEST OF SOUTH FORK...AND MOVING NORTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
   SPRING CREEK...
   ELKO...
   LAMOILLE SUMMIT...
   STATE ROUTE 228...
   SOUTH FORK...
   INTERSTATE 80 FROM CARLIN TO ELKO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF ON OR NEAR SOUTH FORK...GET OUT OF THE WATER AND MOVE INDOORS OR 
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4051 11551 4056 11577 4047 11599 4080 11610
      4095 11586 4093 11550
TIME...MOT...LOC 2142Z 181DEG 17KT 4068 11560 4069 11574
          4067 11587 4059 11599

$$


JRM
2 follow-up statements
547 
WWUS55 KLKN 202157 RRA
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
257 PM PDT SUN JUL 20 2014

NVC007-202230-
/O.CON.KLKN.SV.W.0004.000000T0000Z-140720T2230Z/
ELKO NV-
257 PM PDT SUN JUL 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR CENTRAL ELKO COUNTY...

AT 252 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SPRING CREEK TO SOUTH FORK TO 7 MILES NORTHWEST OF 
SOUTH FORK TO EMIGRANT MINE...MOVING NORTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
   LAMOILLE SUMMIT...
   ELKO...
   ADOBE SUMMIT...
   STATE ROUTE 228...

&&

LAT...LON 4070 11556 4064 11578 4060 11597 4080 11610
      4095 11586 4093 11550
TIME...MOT...LOC 2156Z 181DEG 17KT 4075 11560 4076 11574
          4074 11587 4066 11599

$$

JRM
268 
WWUS55 KLKN 202225
SVSLKN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
325 PM PDT SUN JUL 20 2014

NVC007-202234-
/O.EXP.KLKN.SV.W.0004.000000T0000Z-140720T2230Z/
ELKO NV-
325 PM PDT SUN JUL 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ELKO COUNTY WILL
EXPIRE AT 330 PM PDT...

GUSTY WINDS AND VERY HEAVY RAIN WILL CONTINUE FOR ANOTHER FEW 
MINUTES ACROSS ELKO. 

* LOCATIONS IMPACTED INCLUDE...
   ADOBE SUMMIT...

&&

LAT...LON 4070 11556 4064 11578 4060 11597 4080 11610
      4095 11586 4093 11550
TIME...MOT...LOC 2224Z 181DEG 17KT 4088 11560 4089 11574
          4087 11587 4079 11599

$$

JRM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:02 PM PDT, 42 minutes earlier.

Area forecast discussion, Jul 20, 2:02 PM PDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
202 PM PDT SUN JUL 20 2014

.SYNOPSIS...SHOWERS AND THUNDERSTORMS CONTINUE OVER CENTRAL NEVADA
TODAY...AND FINALLY EXPAND INTO NORTHERN NEVADA WHERE MODERATE TO
LOCALLY HEAVY RAINS ARE POSSIBLE. STORM ACTIVITY CONTINUES ON
MONDAY OVER MOST OF NORTHERN AND CENTRAL NEVADA...THEN IS CONFINED
TO NORTHWESTERN NEVADA ON TUESDAY. WINDS ALSO INCREASE TUESDAY
INTO THE MIDDLE OF THE WEEK AS DRIER CONDITIONS SET UP.

&&

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT. MAIN CONCERNS FOR THE
SHORT TERM PERIOD WILL BE THE THREAT FOR STRONG TO PERHAPS
ISOLATED SEVERE WEATHER TODAY AND MONDAY.

SUNDAY...MODEST SHORTWAVE WILL TRAVERSE FROM CENTRAL NEVADA
THROUGH NORTHERN NEVADA TODAY. THIS WILL ALLOW FOR MID LEVEL FLOW
TO INCREASE...COMBINED WITH SUFFICIENT MOISTURE ALREADY IN
PLACE. THIS WILL ALLOW FOR SCATTERED SHOWERS AND THUNDERSTORMS TO
DEVELOP. FORECAST INSTABILITY IS MODEST...WITH CAPE OF 500 TO
1000 J/KG QUITE POSSIBLE LATER THIS AFTERNOON...AND LIS -2 TO -5.
GIVEN ABOVE INGREDIENTS AND INVERTED V SOUNDINGS...LOCALLY STRONG
TO SEVERE GUSTS WILL BE POSSIBLE ALONG WITH SMALL HAIL AND BRIEF
HEAVY RAIN. THUNDERSTORM COVERAGE WILL INCREASE THROUGH THE
AFTERNOON AND SPREAD NORTH VIA NAM/HRRR GUIDANCE. IF THE HRRR/GFS
ARE CORRECT...A DECENT CONVECTIVE COMPLEX WILL SHIFT INTO NORTHERN
ELKO COUNTY AND EASTERN HUMBOLDT...PROVIDING SOME BENEFICIAL
RAINS. STORMS THIS EVENING COULD PERSIST INTO THE OVERNIGHT...ESPECIALLY
ACROSS NORTHERN NEVADA WHERE A MODEST SHORTWAVE WILL BE PRESENT.

MONDAY...SHOWERS AND THUNDERSTORMS WILL AGAIN BE A THREAT WITH
INCREASING MID/UPPER LEVEL FLOW. NORTHERN NEVADA WILL ALSO BE IN A
FAVORABLE LEFT EXIT REGION OF A MODEST 40-60 KNOT JET. THIS WILL
AID IN THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. SOME STRONGER
STORMS COULD DEVELOP TOMORROW...BUT THERE COULD BE LIMITING
FACTORS THAT WILL BE HARD TO PINPOINT UNTIL TOMORROW MORNING.
LEFTOVER CLOUD DEBRIS COULD INHIBIT INSTABILITY AND ANY
MODEST/STRONG LARGE SCALE ASCENT MAY BE ABSENT. ALTHOUGH TERRAIN
CIRCULATIONS WILL HELP CONVECTION DEVELOP...BETTER LARGE SCALE
ASCENT MAY KEEP IT MORE A MARGINAL/ISOLATED THREAT FOR STRONG...OR
PERHAPS A SERVER STORM OR TWO. THIS WILL BE MONITORED OVER THE
NEXT 24 HOURS.

TUESDAY...DRIER AIR WILL WORK INTO CENTRAL AND EASTERN NEVADA...BUT
A CHANCE FOR CONVECTION WILL STILL BE POSSIBLE IN THE WESTERN
PORTION OF THE CWA. JRM

.LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. MODELS HAVE BEEN
BEHAVING THEMSELVES FOR SEVERAL CYCLES AND AGREE THAT THE LONG TERM
WILL BE DRY. FIRST PERIOD TUESDAY NIGHT HAS THE HIGHEST POPS...BUT
LESS THAN 15%...IN NORTHERN NEVADA. WINDS REMAIN RATHER ANEMIC BUT
PICK UP TOWARD THE END OF THE PERIOD. HUMIDITY REALLY DROPS AS THE
MONSOON CEASES. HENCE...SUN AND INCREASING HEAT AGAIN.

&&

.AVIATION...THUNDERSTORMS WILL AFFECT ALL TAF SITES THROUGH 03Z
MONDAY. AND THEN VICINITY SHOWERS MAY LINGER THROUGH ABOUT 06Z
MONDAY. WINDS WILL BE GENERALLY SOUTHERLY BETWEEN 10 AND 20 KNOTS
WITH GUSTS TO NEAR 30 KNOTS AT KELY AND KTPH THROUGH 03Z THEN TAPER
OFF. AT KWMC AND KEKO GENERALLY VARIABLE LESS THAN 10 KNOTS.
THUNDERSTORM AND VIRGA WINDS GUSTS AT ALL SITES TO NEAR 45 KNOTS.
SOME STORMS NEAR KELY AND KTPH COULD PRODUCE BRIEF HEAVY RAIN.
DIMINISHING ACTIVITY AND WINDS OVER NIGHT. ANOTHER ROUND OF SIMILAR
WEATHER AFTER 18Z MONDAY THROUGH 00Z TUESDAY.

&&

.FIRE WEATHER...FIRE WEATHER CONCERNS ARE MINIMAL IN THE SHORT
TERM AS ABUNDANT MOISTURE WILL RESULT IN THE DEVELOPMENT OF SHOWERS
AND THUNDERSTORMS. ALREADY THIS MORNING...KELY HAD 0.09 INCHES OF
RAIN IN A VERY SHORT AMOUNT OF TIME. EXPECT THESE TRENDS TO
CONTINUE WITH LAL OF 4 ACROSS MAJORITY OF NORTHERN AND CENTRAL
NEVADA TODAY. STORMS WILL DISSIPATE IN CENTRAL NEVADA AROUND
SUNSET...BUT MAY PERSIST THROUGH THE OVERNIGHT IN NORTHERN NEVADA.
THIS IS DUE TO A PASSING SHORTWAVE...WHICH WILL AID IN LIFT FOR
THUNDERSTORMS. TUESDAY WILL BE MORE OF THE SAME...BUT CONCERNED
ABOUT INCREASING STORM MOTIONS. STORM MOTIONS MAY BE QUITE
HIGH...WHICH COULD LIMIT THE AMOUNT OF WETTING RAINS AND ALLOW FOR
A FEW MORE DRY STRIKES. AT THIS TIME...CONFIDENCE IS TOO LOW TO
ISSUE ANY FIRE WEATHER HEADLINES. TRENDS WILL BE MONITORED.
WEDNESDAY WILL BE MORE OF THE SAME...BUT LALS WILL BE LOWER AND
STORM COVERAGE WILL BE CONFINED TO WESTERN AND NORTHWESTERN
NEVADA. BY THIS WEEKEND DRY SOUTHWESTERLY FLOW WILL DOMINATE THE
REGION. CONDITIONS NEXT WEEK ARE FORECAST TO BE VERY DRY WITH
GUSTY WINDS. AT THIS TIME NO FIRE WEATHER HEADLINES ARE
ANTICIPATED AS WINDS WILL BE UNDER THE CRITICAL FIRE WEATHER
THRESHOLD.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.

&&

94/98/98/94
Hazardous weather outlook, Jul 20, 12:04 PM PDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
1204 PM PDT SUN JUL 20 2014

NVZ030-031-033-034-036-038-039-211915-
HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-SOUTHEASTERN ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
1204 PM PDT SUN JUL 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NEVADA...NORTHEAST NEVADA AND NORTHWEST NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AND WILL
CONTINUE TO DEVELOP THROUGH THE AFTERNOON. ANY STORM WILL BE
CAPABLE OF BRIEF HEAVY RAIN...SMALL HAIL...FREQUENT DANGEROUS
LIGHTNING...AND GUSTY WINDS. SOME OF THE STRONGER STORMS MAY
BECOME SEVERE WITH THE MAIN THREAT BEING LOCALLY SEVERE WIND
GUSTS. STORMS WILL WEAKEN AFTER SUNSET...BUT ISOLATED SHOWERS AND
THUNDERSTORMS MAY PERSIST THROUGH THE OVERNIGHT IN FAR NORTHERN
NEVADA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP ACROSS
NORTHERN NEVADA ON MONDAY. THERE IS THE POSSIBILITY OF SOME OF THE
STORMS BECOMING STRONG AND ISOLATED SEVERE WEATHER IS NOT OUT OF
THE QUESTION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-037-040-041-211915-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY-
1204 PM PDT SUN JUL 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEVADA...NORTH CENTRAL NEVADA AND SOUTH CENTRAL NEVADA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE DEVELOPING AND WILL
CONTINUE TO DEVELOP THROUGH THE AFTERNOON. ANY STORM WILL BE
CAPABLE OF BRIEF HEAVY RAIN...SMALL HAIL...FREQUENT DANGEROUS
LIGHTNING...AND GUSTY WINDS. IF THREATENING WEATHER
APPROACHES...SEEK SHELTER UNTIL THE STORMS HAVE PASSED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WILL DEVELOP ON MONDAY AND PERSIST
THROUGH THE AFTERNOON HOURS. THESE STORMS COULD PRODUCE GUSTY
OUTFLOW WINDS...BRIEF HEAVY RAIN...SMALL HAIL...AND FREQUENT
DANGEROUS LIGHTNING. STORMS WILL DISSIPATE AROUND SUNSET.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

94

In the hours before

Special weather statement, Jul 20, 1:02 PM PDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
102 PM PDT SUN JUL 20 2014

NVZ036-037-202045-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-SOUTHERN LANDER
COUNTY AND SOUTHERN EUREKA COUNTY NV-
102 PM PDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EUREKA COUNTY UNTIL 145
PM PDT...

AT 100 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF GARDEN PASS...MOVING NORTH
AT 15 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  HORSE CREEK VALLEY AND THE CORTEZ MOUNTAINS...

&&

LAT...LON 4032 11651 4033 11619 3993 11620 3992 11644
TIME...MOT...LOC 2000Z 177DEG 15KT 4001 11632

BB
Special weather statement, Jul 20, 1:35 PM PDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
135 PM PDT SUN JUL 20 2014

NVZ038-202100-
SOUTHWEST ELKO COUNTY NV-
135 PM PDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 200 PM
PDT...

AT 133 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES SOUTHEAST OF PINE VALLEY...MOVING NORTH
AT 20 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  SOUTHWESTERN ELKO COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4041 11607 4037 11575 4013 11583 4014 11600
TIME...MOT...LOC 2034Z 185DEG 18KT 4020 11593

JRM
Special weather statement, Jul 20, 1:43 PM PDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
143 PM PDT SUN JUL 20 2014

NVZ035-202130-
WHITE PINE COUNTY NV-
143 PM PDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WHITE PINE COUNTY UNTIL
230 PM PDT/330 PM MDT/...

AT 141 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES WEST OF PARTOUN...OR 32 MILES EAST OF
SCHELLBOURNE...MOVING NORTH AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  RURAL EASTERN WHITE PINE COUNTY...
  RURAL NORTHEASTERN WHITE PINE COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 3953 11408 3958 11421 3997 11427 3998 11404
      3955 11404
TIME...MOT...LOC 2043Z 181DEG 16KT 3967 11409

JRM
Special weather statement, Jul 20, 1:57 PM PDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
157 PM PDT SUN JUL 20 2014

NVZ037-202145-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY NV-
157 PM PDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LANDER COUNTY UNTIL 245
PM PDT...

AT 154 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTHEAST OF NEW PASS SUMMIT...MOVING
NORTH AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND DIME SIZE HAIL.

* LOCATIONS IMPACTED INCLUDE...
  ANTELOPE VALLEY AND HIGHWAY 305 NORTH TO ABOUT COTTONWOOD RANCH...

&&

LAT...LON 4005 11729 4006 11728 4006 11715 4007 11714
      4007 11709 3961 11713 3961 11737 4005 11742
TIME...MOT...LOC 2055Z 179DEG 18KT 3970 11725

BB
Special weather statement, Jul 20, 2:05 PM PDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
205 PM PDT SUN JUL 20 2014

NVZ036-202145-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY NV-
205 PM PDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN EUREKA COUNTY UNTIL 245
PM PDT...

AT 200 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES WEST OF PINE VALLEY...MOVING NORTH AT 15
MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND DIME SIZE HAIL.

* LOCATIONS IMPACTED INCLUDE...
   PALISADE...
   BEOWAWE...
   EMIGRANT PASS ON INTERSTATE 80...

&&

LAT...LON 4068 11651 4074 11620 4034 11612 4030 11635
TIME...MOT...LOC 2102Z 167DEG 15KT 4041 11626

BB
Special weather statement, Jul 20, 2:23 PM PDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
223 PM PDT SUN JUL 20 2014

NVZ034-038-202145-
RUBY MOUNTAINS AND EAST HUMBOLDT RANGE NV-SOUTHWEST ELKO COUNTY NV-
223 PM PDT SUN JUL 20 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ELKO COUNTY UNTIL 245 PM
PDT...

AT 219 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEE TO 8 MILES
SOUTHWEST OF SOUTH FORK TO 11 MILES SOUTHEAST OF CARLIN TO 6 MILES
SOUTHEAST OF PALISADE...AND MOVING NORTH AT 25 MPH.

WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
   SOUTH FORK...
   CARLIN...
   SPRING CREEK...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4048 11565 4044 11586 4044 11600 4049 11611
      4080 11614 4079 11588 4075 11545
TIME...MOT...LOC 2122Z 193DEG 21KT 4058 11563 4059 11583
          4061 11598 4058 11610

JRM

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:32 AM PDTSpecial Weather StatementLKN43 min
Jul 20, 12:53 PM PDTSpecial Weather StatementLKNEureka37 min
Jul 20, 12:57 PM PDTSpecial Weather StatementLKN48 min
Jul 20, 1:02 PM PDTSpecial Weather StatementLKNEureka43 min
Jul 20, 1:35 PM PDTSpecial Weather StatementLKNEureka25 min
Jul 20, 1:43 PM PDTSpecial Weather StatementLKN47 min
Jul 20, 1:57 PM PDTSpecial Weather StatementLKNLander48 min
Jul 20, 2:05 PM PDTSpecial Weather StatementLKN40 min
Jul 20, 2:18 PM PDTSevere Thunderstorm WarningLKNLander42 min
Jul 20, 2:23 PM PDTSpecial Weather StatementLKN22 min
Jul 20, 3:15 PM PDTAreal Flood AdvisoryLKNElko3 hr
Jul 20, 3:23 PM PDTSpecial Weather StatementLKNElko22 min
Jul 20, 3:30 PM PDTSpecial Weather StatementLKN30 min
Jul 20, 3:33 PM PDTSevere Thunderstorm WarningLKNHumboldt, Lander42 min
Jul 20, 4:35 PM PDTDust Storm WarningLKNHumboldt3 hr

Nearby

Severe Thunderstorm Warnings in Nevada, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.